Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS Albany, NY

June 30, 2009Montgomery County, New York

NWS Albany, NY issued this flash flood warning at Jun 30, 2009, 1:45 PM EDT for Montgomery County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2009, 1:45 PM EDT (17:45 UTC)
Expired
Jun 30, 2009, 5:45 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Montgomery County, NY

The radar

The Albany radar (KENX), 54 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:05 PM EDTFLASH FLOODPalatine Bridge, NYSTATE ROUTE 10 CLOSED UNTIL FUTHER NOTICE DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 301745
FFWALY
NYC057-302145-
/O.NEW.KALY.FF.W.0009.090630T1745Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT TUE JUN 30 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...

* UNTIL 545 PM EDT

* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMES...
  TRIBES HILL...ST. JOHNSVILLE AND FORT PLAIN

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AROUND TWO AND A 
HALF INCHES OF RAIN IN THE LAST HOUR.  AN ADDITIONAL 1 TO 2 INCHES 
IS POSSIBLE THROUGH 3 PM.  PONDING OF WATER ON ROADWAYS AND STANDING 
WATER IN LOW LYING AREAS HAS ALREADY BEEN REPORTED.  ADDITIONAL RUN 
OFF WILL PRODUCE LOCALIZED FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4304 7473 4298 7455 4298 7429 4279 7428
      4278 7443 4286 7475

$$

NAS/RCK
1 follow-up statement
000 
WGUS71 KALY 302026
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT TUE JUN 30 2009

NYC057-302145-
/O.CON.KALY.FF.W.0009.000000T0000Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-
426 PM EDT TUE JUN 30 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
MONTGOMERY COUNTY...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAINFALL THAT COULD AGGRAVATE THE FLASH 
FLOODING OVER THE WARNED AREA.  RAINFALL RUN OFF WILL CONTINUE 
THROUGH 545 PM...CONTRIBUTING TO STANDING WATER ON ROADWAYS AND LOW 
LYING AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRIBES 
HILL...ST. JOHNSVILLE...FORT PLAIN AND FONDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO HALF INCH ARE POSSIBLE 
IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4304 7473 4298 7455 4298 7429 4279 7428
      4278 7443 4286 7475

$$

NAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:15 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 30, 1:15 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT TUE JUN 30 2009

.SYNOPSIS...
A STRONG UPPER LEVEL LOW NEAR THE EASTERN GREAT LAKES REGION WILL
KEEP THE WEATHER UNSETTLED THROUGH MOST OF THE WORK WEEK. THIS SLOW
MOVING CUTOFF LOW WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE
NEXT FEW DAYS...AS DISTURBANCES ROTATE AROUND THE UPPER LOW. SOME
OF THE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING MAY
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL
RAINFALL.

&&

.NEAR TERM /THROUGH TONIGHT/...
JUST A QUICK NOTE TO STATE THAT BGM RECEIVED A REPORT OF 3/4 HAIL
IN DELAWARE COUNTY WITH A VIL OF @45...SO THAT IS ROUGHLY THE VIL
OF THE DAY. MAGLENTA PARAMETERS FROM 12Z SOUNDING SUGGEST MINOR
SEVERE..AND HAIL INDEX SOLIDLY IN MINOR HAIL...WITH POTENTIAL
PENNIES AND NICKELS FOR HAIL...OF COURSE THE REAL ATMOSPHERE WILL
DECIDE THE EXTENT OF SEVERE WEATHER...HAIL AND DAMAGING WINDS.
ACCAS SEEN OUTSIDE OUR OFFICE HERE AT CESTM 30-60 MINUTES
AGO...AND AN 18Z SOUNDING IS PLANNED HERE. LIGHT SOUTHEAST LOW
LEVEL FLOW OVER AREAS ALONG AND EAST OF THE HUDSON RIVER MAY
ENHANCE DIRECTIONAL SHEAR AS STORMS APPROACH...BUT LIFTED
CONDENSATION LEVELS OFF OUR 12Z ALB SOUNDING ARE RATHER HIGH...BUT
WILL WATCH FOR ANY POTENTIAL ISOLATED SPIN UPS. 18Z SOUNDING
SHOULD PROVIDE CLEARER PICTURE AS FAR AS CONVECTIVE
POTENTIAL...BUT CURRENT MESOSCALE DATA AND NEWEST GUIDANCE VERY
CONSISTENT WITH TRENDS AS CLEARING AHEAD OF CONVECTION ALONG
PERIPHERY OF UPPER LOW...ALONG WITH CONTINUED COOLING ALOFT...WILL
SUPPORT SEVERE STORMS THIS AFTERNOON. LOCALLY HEAVY RAIN
POSSIBLE...EVEN THOUGH PWATS ARE NOT VERY ANOMALOUSLY HIGH...SOME
TRAINING OF LINES AND SEGMENTS COULD PRODUCE SOME LOCALIZED RUN
OFF PROBLEMS.

PREVIOUS AFD BELOW...

AS OF 400 AM EDT...THE LATEST SATELLITE IMAGERY THIS MORNING HAS A
CUTOFF LOW CENTERED NEAR LAKE ERIE. THIS CUTOFF WITH ITS
ASSOCIATED COLD POOL /H500 TEMPS OF -15C TO -17C OVER MI/ WILL
IMPACT THE FORECAST AREA TODAY THROUGH MOST OF THE WEEK.
FORECASTER CONFIDENCE IS HIGH FOR THE AFTERNOON PERIOD FOR THE
POTENTIAL OF STRONG TO SEVERE CONVECTION. PAST AND PRESENT CSTAR
RESEARCH ON WARM SEASON CUTOFF LOWS HAS SHOWN MINOR/MAJOR SEVERE
WEATHER BOUTS CAN OCCUR OVER THE NORTHEAST. THE SYNOPTIC PATTERN
AND CONVECTIVE PARAMETERS FROM THE NAM/GFS INDICATE MARGINAL
SEVERE HAIL AND/OR WIND DAMAGE WITH BOWING SEGMENTS WILL BE
POSSIBLE. WE AGREE WITH SPC FOR THE SLIGHT RISK TODAY ACROSS ERN
NY AND WRN NEW ENGLAND.

THE CUTOFF HAS A NEUTRAL TILT WITH A SHORT WAVE TROUGH THAT WILL
BE SLICING THROUGH THE REGION DURING THE PM. AT THE SFC...AN OCCLUDED
FRONT IN ASSOCIATION WITH THE MID LEVEL SHORT WAVE WILL FOCUS THE
SHOWERS AND THUNDERSTORMS.  STRONG DIFFERENTIAL CYCLONIC VORTICITY
ADVECTION WILL BE ONGOING.  ALOFT...A MID-/UPPER- LEVEL JET STREAK
WILL BE SETTING UP OVER THE MID ATLANTIC REGION/SRN NY/SRN NEW
ENGLAND. AN AREA OF UPPER LEVEL DIVERGENCE WILL BE OVER ERN NY AND
WRN NEW ENGLAND...AS WE WILL BE LOCATED ON THE CYCLONIC EXIT
REGION/LEFT FRONT QUADRANT OF THE JET STREAKS.  SFC DEWPOINTS WILL
BE POOLING IN THE SOUTHERLY FLOW IN THE BOUNDARY LAYER INTO THE
U50S TO POSSIBLY MID 60S. PRECIPITABLE WATER VALUES WILL
GENERALLY BE IN THE 1-1.50 INCH RANGE. LOW-LEVEL THETA-E ADVECTION
WILL BE INCREASING AHEAD OF THE IMPULSE ROTATING AROUND THE
CUTOFF.  SBCAPE VALUES ARE IN THE 1000-1500 J/KG RANGE FROM THE
NAM...WITH POCKETS OF SLIGHTLY GREATER AMOUNTS. THE GFS SHOWS SOME
CIN AND LIMITED INSTABILITY SOUTH OF THE CAPITAL REGION DUE TO
STRATUS/LIMITED HEATING FROM THE MARINE AIR. WE THINK THIS IS A
LITTLE OVERDONE...AND THINK SBCAPE VALUES OF AT LEAST 1000 J/KG
ARE POSSIBLE THERE. THE H500 TEMPS ARE GOING TO COOL TO -12C TO
-15C OVER THE REGION. MID LEVEL LAPSE RATES APPROACH 6-6.5C/KM.
THE DETERMINISTIC GUIDANCE DOESN/T COOL THEM MUCH LOWER...SINCE
THE CORE OF THE COLDEST AIR REMAINS WEST OF THE HUDSON RIVER
VALLEY.

THE 0-6 KM BULK SHEAR IS GENERALLY 30-40 KTS WITH ORGANIZED
CONVECTION LIKELY OF THE MULTI-CELLULAR VARIETY EVOLVING INTO
LINES/CLUSTERS. IN TERMS OF THE HAIL THREAT...FREEZING LEVEL AND
WET BULB ZERO HEIGHTS ARE IN THE 8.5-10 KFT AGL RANGE...WHICH PAST
OFFICE RESEARCH HAS SHOWN TO BE QUITE OPTIMAL FOR SEVERE HAIL..IF
SBCAPE VALUES OF AROUND 1000 J/KG ARE REALIZED. OUR LOCAL MAGLENTA
SEVERE WEATHER INDEX YIELDS A MINOR SEVERE EVENT DUE TO LOW EHI
VALUES WELL UNDER 1...AND 0-3 KM SRH VALUES WELL UNDER 100. THIS
CONDITIONAL SEVERE WEATHER INDEX WILL HAVE A BETTER HANDLE OF THE
POTENTIAL SEVERE WEATHER SITUATION WITH A 12/18Z SOUNDING.

WE EXPECT SOME SUNSHINE TO OCCUR ACROSS MUCH OF ERN NY IN THE LATE
MORNING AND EARLY AFTERNOON WHICH WILL HELP DESTABILIZE THE
BOUNDARY LAYER...AND ALLOW MAX TEMPS IN THE MID 70S TO THE LOW 80S
IN THE VALLEYS...AND U60S TO MID 70S OVER THE HILLS AND MTNS. WE
PLACED ENHANCED WORDING FOR POSSIBLE SEVERE THUNDERSTORMS...WITH
DAMAGING WINDS...AND LARGE HAIL. HVY RAINFALL WILL ALSO BE
POSSIBLE WITH ANY CONVECTION. LIGHT SOUTHERLY STEERING WINDS MAY
ALSO RESULT IN TRAINING CELLS.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
TUE NIGHT...THE THREAT FOR ANY SEVERE CONVECTION WILL WANE WITH
THE LOSS OF THE DAYTIME HEATING. WE KEPT SEVERE WORDING IN THE
GRIDS UNTIL 01Z/9 PM. THE CONCERN INCREASES FOR HVY RAINFALL...AS
THE 00Z LOCAL WRF RUN HERE AND THE NAM12 DO SHOW A CONVECTIVE
BULLSEYE OF QPF FOR POSSIBLE TRAINING THUNDERSTORMS IN THE UPPER
HUDSON RIVER VALLEY NORTHWARD INTO THE CHAMPLAIN VALLEY. THERE
COULD BE SOME OROGRAPHIC ENHANCEMENT OFF THE NRN ADIRONDACKS TOO.
WE WILL CONTINUE THE MENTION OF HVY RAINFALL WITH THE DIMINISHING
CONVECTION UNTIL MIDNIGHT. WE LOWERED THE POPS TO CHANCE VALUES
AFTER MIDNIGHT...EXCEPT WE KEPT LIKELY VALUES NORTH AND EAST OF
THE CAPITAL REGION AND SARATOGA SPRINGS. ANY PARTIAL CLEARING
COUPLED WITH SFC DEWPOINTS IN THE 60S...AND WET GROUND WILL ALLOW
PATCHY DENSE FOG FORMATION.

WEDNESDAY... THE CUTOFF REMAINS CENTERED OVER LAKE HURON AND
GEORGIAN BAY. ANOTHER VORT MAX ROTATES AROUND IT ACROSS ERN NY AND
WRN NEW ENGLAND WITH MORE SHOWERS AND THUNDERSTORMS...ESPECIALLY
TIED TO THE DIURNAL HEATING. IT IS A BIT MURKIER IN TERMS OF THE SEVERE
WEATHER THREAT ON THIS DAY. THERE IS LESS INSTABILITY AND DEEP
SHEAR. THE GFS DOES PAINT AN INSTABILITY AXIS OF 1500-2000 J/KG IN
THE HUDSON RIVER VALLEY...BUT THAT IS WITH SFC DEWPOINTS IN THE
U60S TO NEAR 70 /THIS LOOKS OVER DONE/. PWATS REMAIN SOMEWHAT HIGH AT
1-1.50 INCHES. THE GLOBAL AND SHORT RANGE ENSEMBLES INDICATE THESE
PWATS ARE BARELY A STANDARD DEVIATION ABOVE NORMAL. CHANNELED S/SW
FLOW COULD ALLOW SOME TRAINING AGAIN. PAST CSTAR HAS SHOWN GETTING
THE SENSIBLE WEATHER RIGHT WITH CUTOFFS IS VERY DIFFICULT. WE KEPT
THE HEAVY RAINFALL ENHANCED WORDING WITH ANY CONVECTION ON WED. WE
WILL MENTION HEAVY DOWNPOURS IN THE HWO. WE WILL HAVE TO BE
VIGILANT FOR ANY ISOLD FLASH FLOODING...WHICH WILL HINGE ON WHERE
ANY HEAVY RAIN FALLS ON TUE. FORECASTER CONFIDENCE IS NOT HIGH ON
THE FLASH FLOOD THREAT AT THIS TIME.

WEDNESDAY NIGHT INTO THURSDAY...NOT MUCH CHANGES WITH THE
UNSETTLED WEATHER CONTINUING WITH THE CUTOFF. THE GOOD NEWS IS
THAT IT IS BEGINNING TO LIFT N/NE TO NEAR OTTAWA. A SFC TROUGH
EXTENDS SOUTHEAST TO NEW SOUTHWESTERN NEW ENGLAND WITH PERHAPS THE
MODERATE TO HEAVY RAINFALL SHIFTING EASTWARD ACROSS NEW ENGLAND.
WE CONTINUED LIKELY POPS WITH JUST ISOLD TSRAS THU PM. MOST THE
FORECAST AREA SHOULD RECEIVED 1-2 OF RAINFALL WITH LOCALLY HIGHER
AMOUNTS BY THU EVENING. MAX TEMPS WILL CONTINUE TO RUN ABOUT 5-10
DEGREES BELOW NORMAL IN THE MOIST AND UNSETTLED AIR MASS. MIN
TEMPS WILL ACTUALLY RUN A LITTLE ABOVE NORMAL.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
ONCE AGAIN...NOT MUCH HOPE FOR DECENT SUMMER WEATHER DURING THE
ENTIRE EXTENDED FORECAST. GFS/ECMWF FORECAST THE LARGE CLOSED UPPER
LOW TO BE JUST NORTHEAST OF GEORGIAN BAY AT THE START OF THE LONG
TERM PERIOD...WITH THE LOW CENTER AND TROF AXIS MOVING TO THE EAST
OF THE REGION BY FRIDAY EVENING (GFS HAS IT MOVING THROUGH BY FRIDAY
MORNING). HOWEVER...AS THIS SYSTEM APPEARS TO FINALLY MOVE OUT OF
OUR AREA...ANOTHER UPPER LOW/TROF DROPS SOUTHEAST OUT OF CANADA ON
SATURDAY...WITH A THIRD SYSTEM POSSIBLE SUNDAY NIGHT/MONDAY...THUS
KEEPING THE UNSETTLED WEATHER PATTERN GOING THROUGH THE END OF THE
LONG TERM PERIOD.

WILL START OUT WITH MOSTLY CLOUDY SKIES AND POPS AROUND 40 PERCENT
FOR THURSDAY NIGHT AND FRIDAY...LOWERING BRIEFLY TO MAINLY SLIGHT
CHANCE FOR FRIDAY NIGHT BEFORE INCREASING AGAIN ON SATURDAY AHEAD OF
THE NEXT UPPER LEVEL WAVE. FOR SATURDAY NIGHT AND BEYOND...HAVE
FORECAST MAINLY SLIGHT CHANCE POPS WITH PARTLY CLOUDY SKIES...BUT
CONSIDERING THE WEATHER PATTERN OF LATE...HAVE A FEELING THIS
FORECAST MAY BE TOO OPTIMISTIC.

TEMPS WILL AVERAGE A FEW DEGREES BELOW NORMAL DURING THE LONG TERM
PERIOD WITH HIGHS IN THE UPPER 60S AND 70S...AND LOWS BETWEEN 50 AND
60.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
UPPER LOW OVER THE GREAT LAKES WILL CAUSE SOME AVIATION PROBLEMS
STARTING THIS AFTERNOON.

VFR FLIGHT CONDITIONS WERE PREVAILING ACROSS THE AREA LATE THIS
MORNING BUT THE AIR WAS BECOMING INCREASINGLY UNSTABLE WHICH WILL
LEAD TO CLOUDS AND CONVECTION. THERE WILL BE AREAS OF MVFR CEILINGS
AND VISIBILITY IN THE STORMS WITH POSSIBLE HAIL AND STRONG WINDS.
THE STORMS ARE EXPECTED TO MATERIALIZE IN THE HUDSON VALLEY STARTING
AROUND 1700 GMT AND THEY WILL CONTINUE INTO THE EVENING. AREAS OF
IFR MAY BE EMBEDDED IN THE SHOWERS.

CONVECTION WILL TAPER OFF THIS EVENING...BUT RESIDUAL MOISTURE IS
LIKELY TO RESULT IN MVFR VISIBILITIES TONIGHT UNTIL SHORTLY AFTER
DAYBREAK WEDNESDAY IN THE HUDSON VALLEY DUE TO FOG. THE FOG MAY
BECOME DENSE ENOUGH AT KPOU TO RESULT IN IFR AND AT KGFL VISIBLITY
MAY EVEN DROP TO LIFR AT TIMES.

WINDS WILL BE SOUTHERLY 5 TO 10 KNOTS THIS AFTERNOON...GUSTING
TO AROUND 14 KNOTS...WITH HIGHER GUSTS POSSIBLE IN SOME OF THE
THUNDERSTORMS. WINDS WILL DIMINISH TO LESS THAN 5 KNOTS THIS
EVENING AND WILL BE NEAR CALM TONIGHT...THEN SOUTHEAST AROUND
10 KNOTS WEDNESDAY.

OUTLOOK...
WED-SAT...VFR/MVFR...SCATTERED TO NUMEROUS MAINLY AFTN SHRA/TSRA
AND SOME EARLY MORNING BR.

&&

.HYDROLOGY...
A CUTOFF LOW WILL PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS
TUESDAY THROUGH THURSDAY BEFORE IT BEGINS TO MOVE AWAY FROM THE
REGION.

A SERIES OF UPPER LEVEL DISTURBANCES WILL APPROACH THE REGION
FROM THE SOUTHWEST...ROTATING AROUND THE EASTERN PERIPHERY OF THE
CUTOFF LOW OVER EASTERN THE GREAT LAKES REGION. THE RAINFALL COULD LEAD
TO SOME MINOR RISES ON RIVERS/STREAMS...AND COULD ALSO CREATE
PONDING OF WATER IN LOW LYING...POOR DRAINAGE/URBAN
AREAS...ESPECIALLY SHOULD ANY HEAVIER RAINFALL PERSIST OVER A
PARTICULAR AREA. WE WILL HAVE TO MONITOR FOR TRAINING
THUNDERSTORMS OR LOCAL OROGRAPHIC ENHANCEMENT IN THE SOUTHERLY
FLOW TUE AND WED. PRECIPITABLE WATER VALUES WILL GENERALLY BE IN
THE 1-1.5 INCH RANGE FOR THE MID WEEK. SOME HOURLY RAINFALL RATES
COULD BE AROUND A HALF AN INCH AN HOUR.

OVERALL...THE MAIN STEM RIVERS SHOULD BE FINE DUE TO HIGH ZONE
FLASH FLOOD GUIDANCE VALUES.  HOWEVER...ANY TRAINING CONVECTIVE
ELEMENTS MOVING REPEATEDLY OVER SATURATED GROUND COULD LEAD TO
SOME ISOLATED SMALL STREAM FLOODING.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

NEAR TERM...NAS
AVIATION...RCK
Hazardous weather outlook, Jun 30, 11:46 AM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1146 AM EDT TUE JUN 30 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1146 AM EDT TUE JUN 30 2009

...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORM WATCH NUMBER 533 IS IN EFFECT UNTIL 7 PM.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF A STRONG
UPPER LEVEL DISTURBANCE...AND AN OCCLUDED FRONT THIS AFTERNOON.
SOME OF THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL GREATER
THAN OR EQUAL TO THREE QUARTERS OF AN INCH IN DIAMETER...AND OR
DAMAGING WINDS 58 MPH OR GREATER. THE THUNDERSTORMS COULD ALSO
CONTAIN VERY HEAVY RAINFALL. THE THUNDERSTORMS WILL MOVE SOUTHWEST
TO NORTHEAST AT AROUND 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON WEDNESDAY. THESE
THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
SEVERE WEATHER REPORTS CAN BE RELAYED TO LOCAL LAW ENFORCEMENT
FOR RELAY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 30, 12:52 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1252 PM EDT TUE JUN 30 2009

NYZ038>040-301730-
SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY-
1252 PM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM IN MONTGOMERY...HERKIMER AND FULTON
COUNTIES...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF ST.
JOHNSVILLE...OR ABOUT 13 MILES NORTHEAST OF HARTWICK...AND MOVING
NORTH AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
ST. JOHNSVILLE AND 6 MILES SOUTHEAST OF LITTLE FALLS BY 130 PM EDT

KL/KGS
Special weather statement, Jun 30, 1:00 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
100 PM EDT TUE JUN 30 2009

NYZ039-040-047-301745-
SCHOHARIE NY-MONTGOMERY NY-SOUTHERN FULTON NY-
100 PM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM IN SCHOHARIE...MONTGOMERY AND FULTON
COUNTIES...

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR SHARON SPRINGS...OR ABOUT
7 MILES SOUTH OF CANAJOHARIE...AND MOVING NORTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
AMES BY 105 PM EDT
CANAJOHARIE BY 125 PM EDT
FORT PLAIN BY 130 PM EDT
EPHRATAH BY 145 PM EDT

KL/KGS
Special weather statement, Jun 30, 1:23 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
123 PM EDT TUE JUN 30 2009

NYZ063-064-301815-
EASTERN ULSTER NY-WESTERN ULSTER NY-
123 PM EDT TUE JUN 30 2009

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ELLENVILLE...AND
MOVING NORTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
ELLENVILLE BY 140 PM EDT
NAPANOCH BY 150 PM EDT
KERHONKSON BY 200 PM EDT

OKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:59 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery61 min
Jun 30, 1:22 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Schoharie3 hr
Jun 30, 1:53 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery67 min
Jun 30, 1:59 PM EDTSevere Thunderstorm WarningALYUlster46 min
Jun 30, 2:16 PM EDTAreal Flood AdvisoryALYFulton, Hamilton4 hr
Jun 30, 2:16 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington59 min
Jun 30, 2:30 PM EDTSevere Thunderstorm WarningALYWashington25 min
Jun 30, 2:32 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie, Ulster58 min
Jun 30, 3:05 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie55 min
Jun 30, 3:15 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington60 min
Jun 30, 3:16 PM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more55 hr
Jun 30, 3:21 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster54 min
Jun 30, 3:35 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie55 min
Jun 30, 3:39 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster4 hr
Jun 30, 3:39 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington66 min
Jun 30, 3:40 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren65 min
Jun 30, 3:47 PM EDTSevere Thunderstorm WarningALYColumbia58 min
Jun 30, 3:49 PM EDTAreal Flood AdvisoryALYAlbany, Montgomery, Rensselaer, Saratoga, Schenectady4 hr
Jun 30, 3:56 PM EDTSevere Thunderstorm WarningALYWashington64 min
Jun 30, 3:58 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Washington47 min
Jun 30, 4:00 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster45 min
Jun 30, 4:15 PM EDTSevere Thunderstorm WarningALYWarren, Washington45 min
Jun 30, 4:22 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington38 min
Jun 30, 4:23 PM EDTAreal Flood AdvisoryALYFulton, Saratoga, Warren, Washington4 hr
Jun 30, 4:50 PM EDTSevere Thunderstorm WarningALYWarren, Washington55 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.